Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2017, 1:46 AM EDT for 9 counties in North Carolina. It was in force for 59 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2017, 1:46 AM EDT (05:46 UTC)
- Expired
- Jun 24, 2017, 2:45 AM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Guilford County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:50 AM EDT | TSTM WND DMG | 1 W Denton, NC | OAK TREE ON A HOUSE AND AUTOMOBILE AT 265 OLD CAMP ROAD |
| Jun 24, 1:50 AM EDT | TSTM WND DMG | 1 Wnw Denton, NC | OAK TREE ON A HOUSE AND AUTOMOBILE AT 265 OLD CAMP ROAD. |
| Jun 24, 1:51 AM EDT | TSTM WND DMG | 1 E Denton, NC | 2 TREES DOWN NEAR FARMER ROAD IN THE FORREST HILLS DEVELOPMENT. |
| Jun 24, 1:51 AM EDT | TSTM WND DMG | 1 Ene Denton, NC | 2 TREES DOWN NEAR FARMER ROAD IN THE FORREST HILLS DEVELOPMENT |
| Jun 24, 1:52 AM EDT | TSTM WND DMG | 1 Se Denton, NC | TREE DOWN ON LANNING DRIVE |
| Jun 24, 1:52 AM EDT | TSTM WND DMG | 1 Se Denton, NC | TREE DOWN ON LANNING DRIVE. |
| Jun 24, 1:55 AM EDT | TSTM WND GST 43 | 2 W Badin, NC | GUST OF 37 KTS IN 0605Z OBSERVATION. |
| Jun 24, 2:00 AM EDT | TSTM WND DMG | 5 E New Hope, NC | ONE TREE WAS REPORTED DOWN ALONG PISGAH COVERED BRIDGE ROAD, NEAR KING MOUNTAIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
901
WUUS52 KRAH 240546
SVRRAH
NCC001-037-057-081-123-125-135-151-167-240645-
/O.NEW.KRAH.SV.W.0116.170624T0546Z-170624T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
146 AM EDT SAT JUN 24 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northwestern Moore County in central North Carolina...
Alamance County in central North Carolina...
Southeastern Davidson County in central North Carolina...
Orange County in central North Carolina...
Montgomery County in central North Carolina...
Randolph County in central North Carolina...
Stanly County in central North Carolina...
Southeastern Guilford County in central North Carolina...
Chatham County in central North Carolina...
* Until 245 AM EDT
* At 146 AM EDT, severe thunderstorms were located along a line
extending from near McLeansville to near Asheboro to 9 miles south
of Plyler, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, High Point, Burlington, Asheboro, Albemarle, Graham,
Hillsborough, Randleman, Pittsboro and Troy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3550 8025 3551 8018 3555 8021 3602 7985
3625 7952 3624 7903 3575 7913 3553 7927
3555 7930 3552 7935 3548 7936 3544 7933
3537 7937 3518 8024 3521 8025 3517 8035
3516 8045 3518 8051
TIME...MOT...LOC 0546Z 240DEG 51KT 3607 7960 3569 7983 3524 8033
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
048
WWUS52 KRAH 240603
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
203 AM EDT SAT JUN 24 2017
NCC057-240612-
/O.CAN.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Davidson NC-
203 AM EDT SAT JUN 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of Davidson
County. Therefore, the warning has been cancelled.
LAT...LON 3529 8042 3551 8007 3557 8004 3592 7973
3625 7952 3624 7903 3575 7913 3553 7927
3556 7929 3552 7935 3547 7936 3544 7933
3537 7937 3518 8022 3521 8025 3517 8039
3518 8051
TIME...MOT...LOC 0602Z 239DEG 51KT 3618 7937 3580 7960 3523 8026
$$
NCC001-037-081-123-125-135-151-167-240645-
/O.CON.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Moore NC-Alamance NC-Orange NC-Montgomery NC-Randolph NC-Stanly NC-
Guilford NC-Chatham NC-
203 AM EDT SAT JUN 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHWESTERN MOORE...ALAMANCE...ORANGE...MONTGOMERY...RANDOLPH...
STANLY...SOUTHEASTERN GUILFORD AND CHATHAM COUNTIES...
At 202 AM EDT, severe thunderstorms were located along a line
extending from 7 miles south of Jericho to 9 miles northwest of Siler
City to 9 miles south of Plyler, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burlington, Asheboro, Albemarle, Graham, Hillsborough, Randleman,
Pittsboro, Troy, Carthage and Siler City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3529 8042 3551 8007 3557 8004 3592 7973
3625 7952 3624 7903 3575 7913 3553 7927
3556 7929 3552 7935 3547 7936 3544 7933
3537 7937 3518 8022 3521 8025 3517 8039
3518 8051
TIME...MOT...LOC 0602Z 239DEG 51KT 3618 7937 3580 7960 3523 8026
HAIL...<.75IN
WIND...60MPH
$$
77671
WWUS52 KRAH 240617
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
217 AM EDT SAT JUN 24 2017
NCC081-240627-
/O.CAN.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Guilford NC-
217 AM EDT SAT JUN 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUILFORD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of Guilford
County. Therefore, the warning has been cancelled.
LAT...LON 3553 7997 3588 7959 3590 7954 3598 7952
3625 7939 3624 7903 3575 7913 3553 7927
3556 7929 3552 7935 3547 7936 3544 7933
3537 7937 3518 8022 3521 8025 3517 8039
3518 8050
TIME...MOT...LOC 0617Z 240DEG 51KT 3628 7916 3590 7940 3533 8006
$$
NCC001-037-123-125-135-151-167-240645-
/O.CON.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Moore NC-Alamance NC-Orange NC-Montgomery NC-Randolph NC-Stanly NC-
Chatham NC-
217 AM EDT SAT JUN 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHWESTERN MOORE...ALAMANCE...ORANGE...MONTGOMERY...
SOUTHEASTERN RANDOLPH...SOUTHERN STANLY AND CHATHAM COUNTIES...
At 217 AM EDT, severe thunderstorms were located along a line
extending from near Prospect Hill to 11 miles south of Graham to 8
miles east of Albemarle, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burlington, Asheboro, Albemarle, Graham, Hillsborough, Pittsboro,
Troy, Carthage, Siler City and North Carolina Zoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3553 7997 3588 7959 3590 7954 3598 7952
3625 7939 3624 7903 3575 7913 3553 7927
3556 7929 3552 7935 3547 7936 3544 7933
3537 7937 3518 8022 3521 8025 3517 8039
3518 8050
TIME...MOT...LOC 0617Z 240DEG 51KT 3628 7916 3590 7940 3533 8006
HAIL...<.75IN
WIND...60MPH
$$
77357
WWUS52 KRAH 240636
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
236 AM EDT SAT JUN 24 2017
NCC151-240645-
/O.CAN.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Randolph NC-
236 AM EDT SAT JUN 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3551 7981 3551 7956 3580 7954 3595 7935
3612 7905 3575 7913 3554 7927 3553 7927
3556 7929 3552 7935 3547 7936 3544 7933
3537 7937 3518 8022 3520 8024
TIME...MOT...LOC 0635Z 252DEG 38KT 3607 7909 3575 7929 3521 8002
$$
NCC001-037-123-125-135-167-240645-
/O.CON.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Moore NC-Alamance NC-Orange NC-Montgomery NC-Stanly NC-Chatham NC-
236 AM EDT SAT JUN 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHWESTERN MOORE...SOUTHEASTERN ALAMANCE...SOUTHWESTERN
ORANGE...CENTRAL MONTGOMERY...SOUTHEASTERN STANLY AND CHATHAM
COUNTIES...
At 235 AM EDT, severe thunderstorms were located along a line
extending from Hillsborough to 6 miles west of Pittsboro to 9 miles
northeast of Ansonville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hillsborough, Pittsboro, Troy, Carthage, Siler City, Carrboro,
Biscoe, Goldston, Norwood and Mount Gilead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3551 7981 3551 7956 3580 7954 3595 7935
3612 7905 3575 7913 3554 7927 3553 7927
3556 7929 3552 7935 3547 7936 3544 7933
3537 7937 3518 8022 3520 8024
TIME...MOT...LOC 0635Z 252DEG 38KT 3607 7909 3575 7929 3521 8002
HAIL...<.75IN
WIND...60MPH
$$
77013
WWUS52 KRAH 240645
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
245 AM EDT SAT JUN 24 2017
NCC001-037-123-125-135-167-240655-
/O.EXP.KRAH.SV.W.0116.000000T0000Z-170624T0645Z/
Moore NC-Alamance NC-Orange NC-Montgomery NC-Stanly NC-Chatham NC-
245 AM EDT SAT JUN 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOORE...
SOUTHEASTERN ALAMANCE...SOUTHWESTERN ORANGE...CENTRAL MONTGOMERY...
SOUTHEASTERN STANLY AND CHATHAM COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3551 7981 3551 7956 3580 7954 3595 7935
3612 7905 3575 7913 3554 7927 3553 7927
3556 7929 3552 7935 3547 7936 3544 7933
3537 7937 3518 8022 3520 8024
TIME...MOT...LOC 0645Z 240DEG 51KT 3614 7895 3582 7915 3528 7988
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:29 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 24, 12:29 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1229 AM EDT Sat Jun 24 2017 .SYNOPSIS... Low pressure will pass to our northwest, crossing the central Appalachians later tonight into Saturday morning, before moving off the Mid Atlantic coast. This will drag a trailing cold front through central NC late Saturday through Saturday night. High pressure will follow, bringing cooler and drier air into our region for next week. && .NEAR TERM /THROUGH TONIGHT/... As of 1225 AM EDT Friday... There would appear to be a risk of strong to severe storms during the next several hours over the Piedmont, as the current band of fast-moving, but generally weak convection crossing the Foothills encounters an instability axis of 1000-1500 J/KG MLCAPE centered over central NC. While the consensus of NWP guidance suggests this activity will further weaken with time and ewd extent, observational and objective analysis data would indicate otherwise. The height gradient and associated deep layer wind fields on the sern periphery of Cindy will remain strong for several more hours, before weakening by around 09Z, as the remnant Cindy circulation moves to the Mid-Atlantic coast. Resultant effective bulk shear and SRH values of 35-40 kts and 200-300 m2/s2, respectively, would support organized storm modes, including supercells/bows, with right- moving supercells favored owing to strongly-cyclonically-curved hodographs during the next several hours, before the height/wind field weakens. Damaging wind gusts and an isolated tornado or two may result, mainly west of U.S. Hwy 1. Radar trends indeed support an uptick in convective intensity and organization from Statesville to Gastonia, NC. As of 950 PM EDT Friday... Nothing on radar this evening except for a few sprinkles which is a nice change from previous days. This is not the case to our west however as the remnants of Cindy have combined with a frontal system that runs along much of the expanse of the Appalachians with the heaviest rainfall across the Ohio Valley. A relative minimum in the rainfall over eastern Tennessee will make its way eastward overnight but continuing to die out as it does so. It is possible to have some showers into the Triad between 6-9z but should die out by 12z. As far as stratus is concerned, some MVFR ceilings are possible in the triad but further east conditions should remain VFR. Part of the reason for this is that forecast soundings show good mixing down to the surface overnight and we have already seen some gusts to 15 kts start to make their way into the observations. This is expected to continue overnight and will likely increase in frequency and coverage. Temperatures across the area remain the the upper 70s to lower 80s with dewpoints in the upper 60s to mid 70s. Lows will only reach the mid 70s. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... As of 135 PM EDT Friday... A cold front will approach the central Appalachians from the NW late tonight. With the remnants of Tropical Cyclone Cindy progged to track a bit further N/NW of central NC than previously anticipated, the cold front is not expected to progress into central NC until Sat evening/night. With central NC on the eastern periphery of the pre- frontal trough, rich low-level moisture is likely to persist through the afternoon. Strong insolation and rich low-level moisture are expected to yield moderate instability by mid/late afternoon, ranging from ~1000 J/kg in the NW Piedmont to ~2000 J/kg in the SE Coastal Plain, in the presence of 30-40 knots of deep-layer shear. Convection allowing models suggest scattered convection will develop within the pre-frontal trough in vicinity of the I-77 corridor by mid/late afternoon (19-20Z), then quickly grow upscale into a SW-NE oriented line that progresses E/SE through central NC between 21-00Z (roughly). Though diurnal timing will be optimal, rich boundary layer moisture /relatively low T/Td spreads/ will yield marginal DCAPE (500-750 J/kg) and line-parallel (southwesterly) deep-layer shear will not favor new updraft development at the leading edge of the consolidated cold pool. As a result, the potential for damaging winds appears relatively marginal /isolated/. Expect highs ranging from the mid/upper 80s (NW) to lower 90s (SE). -Vincent Saturday night and Sunday, a sfc boundary trailing behind a low pressure system crossing the northern Mid-Atlantic, will cross central NC Saturday night and Sunday. This front interacting with a moisture rich air mass will support the development of scattered- numerous showers and thunderstorms Saturday evening. Bulk of convective will dissipate overnight Saturday night though isolated- scattered showers still probable due to the presence of the front and available moisture. By Sunday, the main focus for convective development should be primarily east and south of Raleigh as the front should lie in this vicinity. Nwly flow behind the front will advect a drier more stable air mass into the Piedmont Sunday, leading to drier conditions. -WSS && .LONG TERM /SUNDAY night THROUGH FRIDAY/... As of 305 PM EDT Friday... The drier air mass will overspread the remainder of central NC late Sunday and Sunday night. Monday shaping up to be warm and dry with wly flow aloft and a sfc high positioned over the TN Valley. A s/w in the northern stream projected to drop sewd across the lower OH Valley Monday night, and cross central NC Tuesday. 12Z ECMWF more adamant about the potential for lift and isolated/scattered showers compared to the drier GFS. Based on the favorable timing, potential will exists for isolated-scattered showers, primarily late morning through the afternoon. A modifying Canadian high pressure system will initiate a stretch of dry and relatively pleasant conditions (ie. less humid) across central NC Wednesday into Thursday. By Friday, return flow on the back side of the retreating high will signal a return to warm and humid conditions by the end of the week. No signals noted for extreme heat across our part of the country through the next 5-7 days. In fact, high temperatures Tuesday and Wednesday will likely average 3 to 8 degrees below normal. The modifying air mass Thursday and Friday will permit temperatures to return to seasonal norms. && .AVIATION /00Z Saturday through Wednesday/... As of 810 PM Friday... The most significant aviation hazard over the next 24 hours will be gusty winds from the SW, occurring over the next 12-15 hours, including a strong crosswind at INT. VFR conditions are expected to dominate central NC terminals through 00z Sun. Low pressure, the remnants of what was once Tropical Storm Cindy, will pass by to our NW and N tonight through Sat morning. While INT/GSO will likely see a period of MVFR cigs/vsbys in showers (with a lesser risk of thunder) between 04z and 09z tonight, this precipitation is expected to dissipate as it approaches RDU, leading to a much lower chance of MVFR conditions there, and the chance for sub-VFR conditions at RWI/FAY is even lower. Surface winds will increase from the SW through the evening, with sustained speeds reaching 15-22 kts and gusts as high as 25-35 kts, especially after midnight, lasting until just before or around daybreak Sat. Aviation interests should use extreme caution at INT, as this will present a significant crosswind at that site, and these winds may induce some low level turbulence at other locations. As the low shifts off the Mid Atlantic coast early Sat, it will drag a cold front slowly into the area, causing a shift of winds to be from the W or WSW with time Sat, but with lower sustained speeds and only sporadic gusts at most. VFR conditions will dominate Sat, although scattered thunderstorms producing brief sub-VFR conditions and enhanced gusts are expected near FAY Sat afternoon, with a lesser chance of storms near RDU/RWI. INT/GSO will remain dry. Looking beyond 00z Sun (Sat evening), mid and high clouds will continue to streak across the area, especially southern and eastern NC, through Sun. Confidence is high that VFR conditions will hold through at least Wed, with high pressure in control both at the surface and aloft. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MLM/GIH NEAR TERM...MWS/Ellis SHORT TERM...Vincent/WSS LONG TERM...WSS AVIATION...Hartfield
Hazardous weather outlook, Jun 24, 12:35 AM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1235 AM EDT Sat Jun 24 2017 NCZ007>009-021>025-038>040-073>076-083-084-250445- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 1235 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. A few fast-moving storms may become severe through 5 am, with a primary risk of damaging wind gusts and even an isolated tornado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are expected to develop along and ahead of an approaching cold front late Saturday afternoon. A few storms could become severe, with a primary threat of damaging winds. The potential for isolated severe storms will be greatest between 3 pm Saturday afternoon and 10 pm Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed during the next several hours. NCZ010-011-026>028-041>043-077-078-085-086-088-089-250445- Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett- Wayne-Scotland-Hoke-Cumberland-Sampson- 1235 AM EDT Sat Jun 24 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are expected to develop along and ahead of an approaching cold front late Saturday afternoon. A few storms could become severe, with a primary threat of damaging winds. The potential for isolated severe storms will be greatest between 3 pm Saturday afternoon and 10 pm Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 24, 12:44 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1244 AM EDT SAT JUN 24 2017
NCZ021-022-038-039-240530-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
1244 AM EDT SAT JUN 24 2017
...A fast-moving thunderstorm with strong wind gusts will affect
portions of Guilford... Forsyth...northern Randolph and Davidson
Counties Until 130 AM EDT...
At 1243 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Linwood, or 9 miles west of Lexington, moving
northeast at 65 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Randleman,
Thomasville, Kernersville, Clemmons, Bermuda Run and Linwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3607 8051 3626 7997 3624 7957 3619 7953
3590 7954 3567 8032 3572 8033 3574 8046
3577 8045 3579 8048 3583 8048 3583 8043
3585 8042 3584 8039 3587 8039 3588 8042
3589 8037 3593 8037 3606 8046 3604 8049
TIME...MOT...LOC 0443Z 245DEG 57KT 3581 8042
26Special weather statement, Jun 24, 12:54 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1254 AM EDT SAT JUN 24 2017
NCZ038-039-073>075-240600-
Stanly NC-Randolph NC-Davidson NC-Moore NC-Montgomery NC-
1254 AM EDT SAT JUN 24 2017
...a line of strong thunderstorms will affect portions of Stanly...
Randolph...southeastern Davidson...northwestern Moore and Montgomery
Counties Until 200 AM EDT...
At 1253 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Faith to near West Concord
to Fort Mill. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Asheboro, Albemarle, Randleman, Troy, Badin Lake, North Carolina Zoo,
Biscoe, Seagrove, Plyler and Fairview In Union County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3568 8033
3590 7954 3551 7957 3520 7962 3514 8008
3519 8011 3517 8014 3517 8016 3515 8016
3517 8020 3516 8022 3521 8025 3517 8035
3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 0453Z 256DEG 42KT 3558 8045 3536 8062 3500 8093
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:44 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 46 min |
| Jun 24, 12:54 AM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 66 min |
| Jun 24, 2:28 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Jun 24, 2:47 AM EDT | Special Weather Statement | RAH | Lee, Montgomery, Moore | 43 min |
| Jun 24, 2:50 AM EDT | Special Weather Statement | RAH | Durham | 40 min |
| Jun 24, 3:27 AM EDT | Special Weather Statement | RAH | Harnett, Lee | 63 min |
| Jun 24, 3:29 AM EDT | Special Weather Statement | RAH | Franklin | 61 min |
| Jun 24, 4:19 AM EDT | Special Weather Statement | RAH | Lee, Montgomery, Moore | 56 min |
| Jun 24, 5:33 AM EDT | Special Weather Statement | RAH | Harnett | 42 min |
| Jun 24, 3:16 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Jun 24, 3:30 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jun 24, 3:35 PM EDT | Special Weather Statement | RAH | Alamance | 40 min |
| Jun 24, 3:50 PM EDT | Special Weather Statement | RAH | Davidson | 55 min |
| Jun 24, 3:57 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
| Jun 24, 4:13 PM EDT | Special Weather Statement | RAH | Guilford | 62 min |
| Jun 24, 4:22 PM EDT | Special Weather Statement | RAH | Orange | 53 min |
| Jun 24, 4:26 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 49 min |
| Jun 24, 4:59 PM EDT | Special Weather Statement | RAH | Cumberland | 46 min |
| Jun 24, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 45 min |
| Jun 24, 5:33 PM EDT | Special Weather Statement | RAH | Durham, Orange | 42 min |
| Jun 24, 5:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jun 24, 6:03 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jun 24, 6:07 PM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Jun 24, 6:20 PM EDT | Areal Flood Advisory | RAH | Franklin, Wake | 3 hr |
| Jun 24, 7:01 PM EDT | Special Weather Statement | RAH | Nash | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.